Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 16, 2007, 4:45 AM PDT for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Sep 16, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 4:45 AM PDT (11:45 UTC)
- In effect from
- Sep 16, 2007, 11:00 AM PDT
- Expired
- Sep 16, 2007, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 161145 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 445 AM PDT SUN SEP 16 2007 .A LOW PRESSURE SYSTEM LOCATED NEAR NORTHERN CALIFORNIA WILL MOVE SLOWLY INLAND AND ACROSS NORTHERN CALIFORNIA TONIGHT AND SUNDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF CENTRAL NEVADA AND EXTREME NORTHWEST ARIZONA THROUGH SUNDAY. CAZ227-228-NVZ461>465-161945- /O.UPG.KVEF.FW.A.0019.070916T1800Z-070917T0300Z/ /O.NEW.KVEF.FW.W.0029.070916T1800Z-070917T0300Z/ DEATH VALLEY NATIONAL PARK-MOJAVE DESERT- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 445 AM PDT SUN SEP 16 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TODAY AND TONIGHT WILL ALLOW SOUTHWEST WINDS TO INCREASE BY LATE THIS MORNING AND CONTINUE INTO THIS EVENING. WIND GUSTS TO BETWEEN 35 AND 40 MPH WILL OCCUR OVER MUCH OF THE AREA THIS AFTERNOON. THESE WINDS... COMBINE WITH RELATIVE HUMIDITIES WELL BELOW 15 PERCENT...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL DECREASE BY LATE EVENING...HOWEVER ONLY POOR HUMIDITY RECOVERY IS EXPECTED OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 162136 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PDT SUN SEP 16 2007 .A LOW PRESSURE SYSTEM LOCATED NEAR NORTHERN CALIFORNIA WILL MOVE SLOWLY INLAND AND ACROSS NORTHERN CALIFORNIA TONIGHT AND SUNDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF CENTRAL NEVADA AND EXTREME NORTHWEST ARIZONA THROUGH SUNDAY. CAZ227-228-NVZ461>465-170300- /O.CON.KVEF.FW.W.0029.000000T0000Z-070917T0300Z/ DEATH VALLEY NATIONAL PARK-MOJAVE DESERT- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 236 PM PDT SUN SEP 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TODAY AND TONIGHT WILL PRODUCE SOUTHWEST WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS AROUND 35 MPH OVER THE WARNED AREA. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS WILL BE WIDESPREAD AS WELL CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DECREASE LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 170302 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 802 PM PDT SUN SEP 16 2007 CAZ227-228-NVZ461>465-170415- /O.EXP.KVEF.FW.W.0029.000000T0000Z-070917T0300Z/ DEATH VALLEY NATIONAL PARK-MOJAVE DESERT- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 802 PM PDT SUN SEP 16 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING FOR DEATH VALLEY AND MUCH OF SAN BERNARDINO COUNTY IN CALIFORNIA...CLARK...LINCOLN AND CENTRAL AND SOUTHERN NYE COUNTIES IN NEVADA EXPIRED AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITIES WERE STILL VERY LOW THIS EVENING...BUT WIND GUSTS HAD BEGUN TO DECREASE. THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 16, 3:05 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 16, 3:05 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 AM PDT SUN SEP 16 2007
.SYNOPSIS...A LOW PRESSURE SYSTEM ALONG THE NORTHERN CALIFORNIA
COAST WILL MOVE EAST ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT TODAY AND MONDAY. THIS WILL RESULT IN A CHANCE OF
THUNDERSTORMS GENERALLY EAST OF LAS VEGAS TODAY AS WELL AS BREEZY TO
WINDY CONDITIONS ACROSS MUCH OF THE AREA. TEMPERATURES WILL COOL
TO BELOW NORMAL BY MONDAY.
&&
.SHORT TERM...TROUGH OVER NORTHERN CALIFORNIA TO SHIFT EAST TODAY
WITH AXIS ACROSS WESTERN NEVADA BY 00Z MONDAY. SECONDARY SHORT WAVE
TO DROP DOWN THE BACK SIDE OF THE TROUGH TONIGHT AS SYSTEM
CONTINUES TO SHIFT EAST INTO MONDAY. TROUGH AXIS TO BE OVER EASTERN
NEVADA BY 00Z TUESDAY WITH GENERALLY WESTERLY FLOW OVER THE CWA ON
TUESDAY AS AREA WILL BE BETWEEN EXITING SYSTEM AND DEVELOPMENT OF
NEXT SYSTEM IN THE LONG TERM. WITH FIRST TROUGH MOVING INTO WESTERN
NEVADA TODAY AND ASSOCIATED WEAK JET MAX ALOFT INCREASED WINDS ONCE
AGAIN LOOKED FOR THIS AFTERNOON ACROSS MUCH OF THE CWA AND WILL
HIGHLIGHT BREEZY/WINDY. FIRE WEATHER CONCERNS DISCUSSED BELOW. IN
ADDITION TO THE WINDS...FINE LINE BETWEEN DRY AND SEMI-MOIST SURFACE
CONDITIONS ACROSS THE CWA WITH NORTHWEST ARIZONA REMAINING ON THE
MOIST SIDE. SURFACE DEWPOINTS AS OF 09Z SUN SHOWING MID TEENS ACROSS
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...WHILE MID 40S/LOWER 50S
OVER NORTHWEST ARIZONA. THUS ISOLATED CONVECTION WHICH OCCURRED
SATURDAY EVENING OVER MOHAVE COUNTY WITH LIKELY ONCE AGAIN FORM
TODAY WITH NEGATIVE LI AND INCREASE LIFT AS TROUGH APPROACHES
REMAINS ACROSS NORTHWEST ARIZONA. BY MONDAY TROUGH PASSAGE SHOULD
PUSH DRIER AIR ACROSS NORTHWEST ARIZONA THUS SHIFTING CONVECTION
EAST OF THE AREA. THESE DRIER CONDITIONS TO THEN REMAIN OVER THE CWA
INTO TUESDAY. BREEZY CONDITIONS LIKELY TO CONTINUE INTO MONDAY...BUT
LOOK FOR LESS WINDS ON TUESDAY. WITH THE TROUGH PASSAGE NEXT CHANGE
TO THE WEATHER WILL BE THE TEMPERATURES. SLIGHTLY COOLER AIRMASS
OVER THE AREA TODAY WITH CONTINUED COOLING INTO THE FIRST OF THE
WEEK.
.LONG TERM...STILL LOOKING FOR UNSETTLED WEATHER CONDITIONS IN THE
EXTENDED TERM WITH DECREASING TEMPERATURES AND AN INCREASING CHANCE
FOR SHOWERS LATE IN THE WEEK. MODELS CONTINUE TO FORECAST A LONGWAVE
TROUGH SETTLING INTO THE SOUTHWEST LATE IN THE WEEK. AHEAD OF THE
SYSTEM...WINDS ARE EXPECTED TO INCREASE WEDNESDAY AS THE LOW MOVES
TO THE SOUTHERN OREGON/NORTHERN CALIFORNIA REGION. BEYOND WEDNESDAY
THE ECMWF MAINTAINS CONTINUITY WITH ITS PREVIOUS FORECAST KEEPING AN
OVER LAND TRAJECTORY THROUGH THE ENTIRE LIFE CYCLE OF THE SYSTEM.
THE GFS INITIALLY AGREES BY DROPPING THE LOW ALONG THE NORTHWEST
COAST BUT THEN TAKES IT OFF SHORE NEAR MONTEREY AND SOUTH TO NEAR
SAN DIEGO. THE GEM DIFFERS FROM LAST NIGHTS SOLUTION NOW TAKING THE
LOW FURTHER OFF SHORE THAN THE GFS AND ALSO SLOWER. WITHOUT
OFFICIALLY HANGING MY HAT ON ANY ONE MODEL SOLUTION DUE TO
UNCERTAINTIES THAT WOULD HAVE A BIG IMPACT ON THE FORECAST...THE WAY
TO GO SEEMS TO BE MAINTAINING PERSISTENCE WITH THE PREVIOUS PACKAGE
WHICH INCLUDES AREA WIDE COOLER TEMPERATURES AND A BROAD BRUSH
APPROACH FOR SHOWERS.
&&
.AVIATION...FOR MCCARRAN...LITTLE CHANGE IN UPPER LEVEL WINDS
THROUGH THE LATE AFTERNOON WILL BRING SMOKE ASSOCIATED WITH A FIRE
IN THE SAN BERNARDINO NATIONAL FOREST INTO THE LAS VEGAS AREA. AT
THE SURFACE...GUSTY SOUTHWEST WINDS WILL PICK UP AGAIN TODAY WITH
GUSTS APPROACHING 25 KTS. THERE WILL BE A CHANCE FOR THUNDERSTORMS
MAINLY ALONG THE PEACH SPRINGS CORRIDOR TODAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A SMOKE PLUME ASSOCIATED WITH A FIRE IN THE SAN
BERNARDINO NATIONAL FOREST WILL PERSIST ACROSS PORTIONS OF SAN
BERNARDINO...CLARK...AND POSSIBLY MOHAVE COUNTIES OVER THE NEXT 12
TO 15 HRS. SURFACE WINDS AT MOST LOCATIONS TODAY WILL BE GUSTY FROM
THE SOUTHWEST WITH GUSTS REACHING UP TO 30 KTS BEFORE DECREASING
DURING THE EVENING AND OVERNIGHT. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS TODAY AND THIS EVENING...MAINLY OVER MOHAVE COUNTY.
&&
.FIRE WEATHER...THE LOW PRESSURE SYSTEM WHICH HAS BEEN OVER THE
NORTHERN CALIFORNIA COAST THE PAST TWO DAYS WILL SLOWLY MOVE EAST
ACROSS THE DISTRICT TODAY AND MONDAY. THIS MOVEMENT ALONG WITH A
WIND MAX ALOFT OVER THE DISTRICT TODAY WILL ALLOW FOR GUSTY WINDS TO
ONCE AGAIN FORM ACROSS MUCH OF THE AREA. THESE WINDS ALONG WITH
AFTERNOON RELATIVE HUMIDITY VALUES WELL BELOW 15 PERCENT HAS
PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR TODAY. SEE LATEST STATEMENT FOR AREAL COVERAGE. ALTHOUGH MOHAVE
COUNTY ARIZONA IS NOT INCLUDED IN THE RED FLAG WARNING...GUSTY WINDS
ARE ALSO EXPECTED ACROSS NORTHWEST ARIZONA THIS AFTERNOON...HOWEVER
HUMIDITY VALUES SHOULD REMAIN HIGHER THAN THOSE OVER THE REST OF THE
DISTRICT. AS THE TROUGH MOVES ACROSS THE AREA INTO MONDAY...WINDS
WILL CONTINUE ON THE BREEZY SIDE BUT SPEEDS SHOULD BE BELOW RED FLAG
CRITERIA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM PDT UNTIL 8 PM PDT FOR
NVZ461>465.
AZ...NONE.
CA...RED FLAG WARNING FROM 11 AM PDT UNTIL 8 PM PDT FOR
CAZ227-228.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 15, 5:27 AM PDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 527 AM PDT SAT SEP 15 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-160330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 527 AM PDT SAT SEP 15 2007 /527 AM MST SAT SEP 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WITH GUSTS BETWEEN 35 AND 40 MPH WILL REDEVELOP LATE THIS MORNING AND CONTINUE THROUGH THIS EVENING ACROSS MUCH OF LINCOLN COUNTY. THIS HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THIS AREA DUE TO FAVORABLE CONDITIONS FOR EXPLOSIVE FIRE GROWTH FROM NOON TODAY UNTIL 8 PM THIS EVENING. SEE THE LATEST RED FLAG WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM ACROSS MOHAVE COUNTY ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHEAST NEVADA ON SUNDAY BEFORE A LOW PRESSURE SYSTEM MOVES OVER THE AREA FOR DRIER CONDITIONS INTO MONDAY. ALONG WITH THE DRIER CONDITIONS TEMPERATURES WILL BE COOLING TO BELOW NORMAL THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.